MAUDE Adverse Event Report: COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO DOUBLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Partial Blockage (1065); Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the pediatric patient presented to the emergency room on (b)(6) 2017 with a broken redo double lumen tpn catheter.The catheter was intended for long term tunneled broviac use and had been placed on (b)(6) 2017.The break reportedly occurred at the point of bifurcation between two separate lumens.On inspection, it was observed that the sutures were not pulled, the dressing was intact, and the end of the line was straight clean cut.The double lumen section which had come off of the catheter had already been discarded by the patient's caregiver.The line was repaired using a repair kit.The lumens reportedly did not flush easily thereafter, so 1 mg cathflo was instilled in each lumen overnight.The patient returned the following morning for blood work and a follow up.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, and quality control data was conducted during the investigation.The complaint device was not returned; therefore, device failure analysis and physical examination of the device used in this case could not be performed.However, a document review was conducted.Based on the document review, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found no other non-conformances associated with the complaint device lot number.A review of the manufacturer's complaint database found this to be one of two complaints associated with the complaint device lot number (same lot, same device, different failure modes).This complaint is confirmed based on the customer's testimony.Based on the provided information a definitive cause cannot be established or reported at this time.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
REDO DOUBLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7031573
Report Number1820334-2017-03936
Device Sequence Number1051144
Product Code FOZ
UDI-Device Identifier00827002079021
UDI-Public(01)00827002079021(17)200404(10)7647067
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberC-TPNS-7.0D-65-REDO
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer02/14/2018
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1